MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT; TRULIANT TIB IMP PS INSERT SZ 4 10MM

EXACTECH, INC. TRULIANT; TRULIANT TIB IMP PS INSERT SZ 4 10MM
Model Number 02-022-35-4010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Information (3190); No Code Available (3191)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending engineering evaluation.Concomitant device(s): three peg patella 38mm (cn: 200-02-38, sn: (b)(4)).
 
Event or Problem Description
Original left total knee arthroplasty on this male patient was performed on (b)(6) 2019 at (b)(6) medical center by dr.(b)(6).Dr.(b)(6) decided to do this revision because the patient was having trouble flexing his knee.Dr.(b)(6) opened the joint in standard fashion.He then took out the insert.He cleared scar tissue away both medially and laterally.He then took his saw blade and cut out the patella.He did this because when he measured with a caliper it was over 32mm in thickness.Once he cut it out he was able to re-drill new holes for another smaller patella.He ended up implanting a 32 patella which fit nicely.He then implanted a size 9 insert which allowed the patient to flex his knee to more than 100 degrees.He was pleased with this construct.He then closed the knee in standard fashion.The patient left the or in stable condition.And is expected to have a good outcome.There was no delay to the surgery.The rep was present at the time of the surgery.The hospital did not release implants to be returned to exactech.
 
Event or Problem Description
As reported, the original left total knee arthroplasty for this male patient was performed on (b)(6) 2019 for this 59 y/o male patient.The surgeon decided to do this revision because the patient was having trouble flexing his knee.The joint was opened in standard fashion and then removed the insert.He cleared scar tissue away both medially and laterally.He then took his saw blade and cut out the patella.This was done due to when measured with a caliper it was over 32mm in thickness.Once it was cut out, new holes were re-drilled for another smaller patella.A 32 patella which fit nicely was implanted.Also implanted was a size 9 insert which allowed the patient to flex his knee to more than 100 degrees.The surgeon was pleased with this construct.He then closed the knee in standard fashion.The patient left the or in stable condition and is expected to have a good outcome.There was no delay to the surgery.The hospital did not release implants to be returned to exactech.Upon review, there is no allegation against the device as the reason for revision was not reported.The most likely cause of the reported event is use error.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that as reported, the original left total knee arthroplasty for this male patient was performed on (b)(6) 2019 for this 59 y/o male patient.The surgeon decided to do this revision because the patient was having trouble flexing his knee.The joint was opened in standard fashion and then removed the insert.He cleared scar tissue away both medially and laterally.He then took his saw blade and cut out the patella.This was done due to when measured with a caliper it was over 32mm in thickness.Once it was cut out, new holes were re-drilled for another smaller patella.A 32 patella which fit nicely was implanted.Also implanted was a size 9 insert which allowed the patient to flex his knee to more than 100 degrees.The surgeon was pleased with this construct.He then closed the knee in standard fashion.The patient left the or in stable condition and is expected to have a good outcome.There was no delay to the surgery.The hospital did not release implants to be returned to exactech.Per ifu #700-096-160 - device specific risks - impingement of components or damage of articular surfaces, reactions to implant, osteolysis, unintended bone fractures, limb length discrepancy, and decreased range of motion.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design, manufacturing, or patient related issues.The cause of the range of motion and subsequent revision, cannot be conclusively determined since the devices were not returned; however, it is most likely is related to procedural factors during the index procedure related to the physicians choice of implant sizes.(d11) concomitant device(s): - three peg patella 38mm (cn: 200-02-38, sn: (b)(4).No information provided in the following section(s): a4, a5, b6, and b7.

Brand Name
TRULIANT
Common Device Name
TRULIANT TIB IMP PS INSERT SZ 4 10MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9125916
Report Number1038671-2019-00473
Device Sequence Number345680
Product Code JWH
UDI-Device Identifier10885862304445
UDI-Public10885862304445
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K171045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/05/2026
Device Model Number02-022-35-4010
Device Catalogue Number02-022-35-4010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR